Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 46, NWS Las Vegas, NV

November 8, 2008Clark County, Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 8, 2008, 2:53 PM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Nov 9, 2008, 1:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 2:53 PM PST (22:53 UTC)
In effect from
Nov 9, 2008, 1:00 AM PST
Expired
Nov 9, 2008, 7:00 PM PST
In force
18 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS75 KVEF 082253
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 PM PST SAT NOV 8 2008

...STRONG WINDS LATE TONIGHT AND SUNDAY IN SOUTHEAST CALIFORNIA
AND PORTIONS OF SOUTHERN NEVADA...

.AN INTENSIFYING STORM SYSTEM WILL MOVE INTO CENTRAL CALIFORNIA
TONIGHT THEN ACROSS NEVADA ON SUNDAY. STRONG WEST WINDS WILL
DEVELOP AHEAD OF THE STORM AFTER MIDNIGHT TONIGHT ACROSS WESTERN
SAN BERNARDINO COUNTY AND PORTIONS OF THE OWENS VALLEY. NORTH TO
NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THE STORM AS IT
MOVES THROUGH NEVADA. MOST OF INYO COUNTY AND THE SAN BERNARDINO
COUNTY WILL EXPERIENCE THE STRONG WINDS SUNDAY AS WELL AS
ESMERALDA AND CENTRAL NYE COUNTIES IN NEVADA. WINDS ARE EXPECTED
TO DECREASE FROM WEST TO EAST LATE SUNDAY INTO SUNDAY EVENING.

CAZ520-523-091000-
/O.NEW.KVEF.WI.Y.0046.081109T0900Z-081110T0000Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
253 PM PST SAT NOV 8 2008

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY. 

WEST WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT WITH SUSTAINED
WINDS BETWEEN 25 AND 35 MPH AND GUSTS AROUND 45 MPH. THE FOCUS OF
THE STRONG WEST WINDS WILL BE THE SOUTHERN PART OF THE OWENS
VALLEY INTO NORTHWEST SAN BERNARDINO COUNTY. WINDS WILL BECOME
NORTH TO NORTHWEST SUNDAY AS THE STORM MOVES INTO NEVADA WITH
GUSTS AROUND 45 MPH STILL EXPECTED. THE STRONG WIND GUSTS WILL
CAUSE AREAS OF BLOWING DUST WITH REDUCED VISIBILITY AT TIMES.
WINDS WILL DECREASE LATE IN THE AFTERNOON AND SHOULD BE DOWN TO 15
TO 25 MPH BY 4 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ522-524>526-NVZ014-017-091000-
/O.NEW.KVEF.WI.Y.0046.081109T1200Z-081110T0300Z/
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
253 PM PST SAT NOV 8 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP EARLY SUNDAY BECOMING
STRONGEST IN THE LATE MORNING. SUSTAINED WINDS WILL BE IN THE 25
TO 35 MPH RANGE WITH GUSTS BETWEEN 45 AND 50 MPH. AREAS OF BLOWING
DUST AND REDUCED VISIBILITY CAN BE EXPECTED AT TIMES WITH THE
STRONGEST WIND GUSTS. THE STRONG WINDS WILL PERSIST INTO THE
EVENING BUT SHOULD DECREASE TO 15 TO 25 MPH BY 7 PM. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KVEF 090927
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 AM PST SUN NOV 9 2008

...STRONG WINDS THROUGH MUCH OF TODAY FOR PORTIONS OF SOUTHEAST
CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA...

.A PACIFIC STORM MOVING ACROSS NEVADA TODAY WILL ALLOW FOR GUSTY
WINDS TO DEVELOP OVER WESTERN SAN BERNARDINO COUNTY AND PORTIONS
OF THE OWENS VALLEY BY MORNING. WINDS WILL ALSO DEVELOP OVER
PORTIONS OF SOUTHERN NEVADA AS THIS SYSTEM SHIFTS EAST...WITH
STRONG NORTH WINDS EXPECTED ACROSS ESMERALDA AND CENTRAL NYE
COUNTIES IN NEVADA. THESE WINDS WILL BE DECREASING FROM WEST TO
EAST LATE THIS AFTERNOON AND INTO THIS EVENING.

CAZ520-523-091400-
/O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
127 AM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE OWENS VALLEY AND WESTERN MOJAVE DESERT.

WEST WINDS WILL INCREASE THROUGH THE REMAINDER OF TONIGHT WITH
SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND GUSTS AROUND 45 MPH
EXPECTED BY EARLY MORNING. THE MAIN AREA FOR THESE WINDS WILL BE
THE SOUTHERN PART OF THE OWENS VALLEY INTO NORTHWEST SAN
BERNARDINO COUNTY. WINDS WILL BECOME NORTH TO NORTHWEST DURING THE
DAY AS THE STORM SHIFTS EAST ACROSS NEVADA WITH GUSTS AROUND 45
MPH STILL EXPECTED. THE STRONG WIND GUSTS WILL CAUSE AREAS OF
BLOWING DUST WITH REDUCED VISIBILITY AT TIMES. WINDS WILL DECREASE
LATE IN THE AFTERNOON AND SHOULD BE DOWN TO 15 TO 25 MPH BY 4 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ522-524>526-NVZ014-017-091400-
/O.CON.KVEF.WI.Y.0046.081109T1200Z-081110T0300Z/
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
127 AM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...MORONGO
BASIN...CADIZ BASIN...ESMERALDA AND CENTRAL NYE COUNTY...WESTERN
CLARK AND SOUTHERN NYE COUNTY-.

STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS MORNING BECOMING
STRONGEST IN THE LATE MORNING. SUSTAINED WINDS WILL BE IN THE 25
TO 35 MPH RANGE WITH GUSTS BETWEEN 45 AND 50 MPH. AREAS OF BLOWING
DUST AND REDUCED VISIBILITY CAN BE EXPECTED AT TIMES WITH THE
STRONGEST WIND GUSTS. THE STRONG WINDS WILL PERSIST INTO THE
EVENING BUT SHOULD DECREASE TO 15 TO 25 MPH BY 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 091146
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 AM PST SUN NOV 9 2008

...STRONG WINDS THROUGH MUCH OF TODAY FOR PORTIONS OF SOUTHEAST
CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA...

.A PACIFIC STORM MOVING ACROSS CALIFORNIA AND NEVADA TODAY WILL
RESULT IN GUSTY WINDS OVER MUCH OF SAN BERNARDINO COUNTY AND
PORTIONS OF THE OWENS VALLEY. WINDS WILL ALSO BE SEEN ACROSS PORTIONS
OF SOUTHERN NEVADA AS THIS SYSTEM MOVES OVER THE AREA...WITH
STRONG NORTH WINDS EXPECTED ACROSS ESMERALDA AND CENTRAL NYE
COUNTIES IN NEVADA. THESE WINDS WILL DECREASE FROM WEST TO EAST
LATE THIS AFTERNOON AND INTO THIS EVENING AS THE STORM MOVES INTO
ARIZONA TONIGHT.

CAZ520-523-092015-
/O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
346 AM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE OWENS VALLEY AND WESTERN MOJAVE DESERT.

WEST WINDS WITH SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH AND GUSTS
TO AROUND 45 MPH ARE EXPECTED BY EARLY MORNING AND THEN CONTINUE
THROUGH MUCH OF THE DAY. THE MAIN AREA OF WINDS WILL BE THE SOUTHERN
PART OF THE OWENS VALLEY AND INTO NORTHWEST SAN BERNARDINO COUNTY.
WINDS WILL BECOME NORTH TO NORTHWEST DURING THE DAY AS THE STORM
SHIFTS EAST ACROSS NEVADA. THE STRONG WIND GUSTS MAY CAUSE AREAS
OF BLOWING DUST WHICH CAN RAPIDLY REDUCE VISIBILITIES. THE WINDS
WILL DECREASE LATE IN THE AFTERNOON AND DECREASE TO BELOW ADVISORY
LEVELS BY 4 PM PST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ522-524>526-NVZ014-017-092015-
/O.CON.KVEF.WI.Y.0046.081109T1200Z-081110T0300Z/
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
346 AM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...MORONGO
BASIN...CADIZ BASIN...ESMERALDA AND CENTRAL NYE COUNTIES...AND WESTERN
CLARK AND SOUTHERN NYE COUNTIES.

STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS MORNING WITH THE
STRONGEST WINDS EXPECTED BY LATE MORNING AND EARLY AFTERNOON.
SUSTAINED WIND SPEEDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 45
AND 50 MPH CAN BE EXPECTED...POSSIBLY PRODUCING AREAS OF BLOWING
DUST WHICH MAY RAPIDLY REDUCE VISIBILITY. THESE WINDS WILL
PERSIST INTO THE LATE AFTERNOON BEFORE DECREASING DURING THE EARLY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 092012
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1212 PM PST SUN NOV 9 2008


NVZ017-092115-
/O.CAN.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
1212 PM PST SUN NOV 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES.

WINDS DECREASED ACROSS MUCH OF SOUTHERN NYE AND WESTERN CLARK
COUNTY LATE THIS MORNING. LATEST DATA INDICATE VERY STRONG WINDS
ARE NOT LIKELY TO DEVELOP IN THE AREA THIS AFTERNOON SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

CAZ520-523-100000-
/O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
1212 PM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR WESTERN SAN BERNARDINO COUNTY.

WINDS GUSTED TO 49 MPH AT THE BARSTOW-DAGGETT AIRPORT THIS
MORNING AND VISIBILITY WAS SIGNIFICANTLY REDUCED FOR A TIME ALONG
INTERSTATE 40. WEST WINDS GUSTING TO 45 MPH ARE STILL EXPECTED
ACROSS WESTERN SAN BERNARDINO COUNTY THIS AFTERNOON. STRONG
NORTHERLY WINDS HAVE BEEN OBSERVED IN THE OWENS VALLEY AND WIND
GUSTS AROUND 40 MPH ARE STILL LIKELY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ522-524>526-NVZ014-100300-
/O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
BEATTY...GOLDFIELD...SILVER PEAK...DYER
1212 PM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY IN NEVADA AND DEATH VALLEY AND
EASTERN SAN BERNARDINO COUNTY IN CALIFORNIA.

NORTH TO NORTHWEST WINDS GUSTING TO 45 MPH ARE STILL EXPECTED
ACROSS THE AREA THIS AFTERNOON. SIGNIFICANT BLOWING DUST WAS
REPORTED THIS MORNING IN DEATH VALLEY AND BLOWING DUST IS STILL A
POSSIBILITY ACROSS THE ADVISORY AREA. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 092340
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PST SUN NOV 9 2008

CAZ522-NVZ014-100045-
/O.CAN.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
340 PM PST SUN NOV 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS WERE BELOW ADVISORY CRITERIA AS OF 4 PM THIS AFTERNOON.
NORTH TO NORTHWEST WINDS WILL BE IN THE 10 TO 20 MPH RANGE THIS
EVENING WITH SOME LOCAL GUSTS TO 30 MPH.

$$

CAZ520-523-100045-
/O.EXP.KVEF.WI.Y.0046.000000T0000Z-081110T0000Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
340 PM PST SUN NOV 9 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA SHORTLY
AFTER 4 PM TODAY. WEST TO NORTHWEST WINDS WILL GENERALLY BE IN THE
10 TO 20 MPH RANGE WITH GUSTS TO 30 MPH EARLY THIS EVENING IN THE
OWENS VALLEY BEFORE DECREASING OVERNIGHT. WEST WINDS WILL
GENERALLY DECREASE TO 15 TO 25 MPH THIS EVENING ACROSS WESTERN SAN
BERNARDINO COUNTY.

$$

CAZ524>526-100300-
/O.CON.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
340 PM PST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING
ACROSS EASTERN SAN BERNARDINO COUNTY..

NORTH TO NORTHWEST WINDS GUSTING TO 45 MPH ARE STILL EXPECTED
ACROSS THE AREA THIS AFTERNOON. SIGNIFICANT BLOWING DUST WAS
REPORTED THIS MORNING IN DEATH VALLEY AND BLOWING DUST IS STILL A
POSSIBILITY ACROSS THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 100250
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
650 PM PST SUN NOV 9 2008

CAZ524>526-100400-
/O.EXP.KVEF.WI.Y.0046.000000T0000Z-081110T0300Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
650 PM PST SUN NOV 9 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY FOR MUCH OF SOUTHERN AND EASTERN SAN BERNARDINO
COUNTY WILL EXPIRE AT 7 PM.

WEST WINDS HAD BEGUN TO DIMINISH ACROSS THE ADVISORY AREA THIS
EVENING. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE UNTIL AROUND
MIDNIGHT...ESPECIALLY IN THE MORONGO BASIN...WIDESPREAD GUSTS TO
40 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 8, 8:40 AM PST, 6 hours 13 minutes earlier.

Area forecast discussion, Nov 8, 8:40 AM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
840 AM PST SAT NOV 8 2008

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY FOR DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES. A PACIFIC STORM SYSTEM
WILL THEN SWEEP THROUGH THE AREA LATE TONIGHT AND SUNDAY BRINGING
COOLER TEMPERATURES...LOCALLY BREEZY TO WINDY CONDITIONS...AND A
CHANCE FOR SHOWERS. HIGH PRESSURE WILL RETURN TO THE AREA BY THE
MIDDLE OF NEXT WEEK.
&&

.UPDATE...FORECAST IN GOOD SHAPE THIS MORNING AND NO UPDATES
PLANNED. SENT A CORRECTION TO THE ZFP FOR WIND DIRECTION IN THE
SIERRA.
&&

.PREV DISCUSSION...340 AM PST SAT NOV 8...SHORT TERM...RIDGE TO
DOMINATE THE WEATHER ACROSS THE CWA TODAY AS TROUGH PUSHES ONTO THE
PACIFIC NORTHWEST COAST AND THEN BECOMES THE MAIN FEATURE FOR OUR
AREA THROUGH THE REMAINDER OF THE SHORT TERM. TROUGH TO DIG INTO
SOUTHERN NEVADA BY SUNDAY MORNING AND THEN EAST ACROSS NORTHERN
ARIZONA BY 00Z MONDAY. THIS TO RESULT IN INCREASING PRECIPITATION
ACROSS THE SOUTHERN SIERRA EARLY THIS EVENING AND THEN MAINLY THE
NORTHERN HALF OF THE CWA BY 12Z SUNDAY SHIFTING ACROSS THE EASTERN
TWO THIRDS OF THE AREA MUCH OF SUNDAY AS THE TROUGH SHIFTS INTO
ARIZONA. FAIRLY RAPID DRYING INTO MONDAY HOWEVER ENOUGH INSTABILITY
WITH POSSIBLE SECONDARY SHORT WAVE...AS SEEN ON THE EURO...TO KEEP
MENTION OF SHOWERS OVER LINCOLN/NORTHERN MOHAVE COUNTY ON
MONDAY...BEFORE DRYING MONDAY NIGHT. HEAVIEST PRECIPITATION WILL BE
ACROSS THE NORTHERN MOUNTAINS SUNDAY BUT HIGH SNOW LEVELS INITIALLY
WILL LIKELY PRECLUDE THE NEED FOR A SNOW ADVISORY. MAIN CONCERN WITH
THIS SYSTEM WILL ONCE AGAIN BE WINDS. LOCAL 4KM MODEL INDICATING
WEAK DOWNSLOPE EVENT CENTERED AROUND 12Z SUNDAY FOR THE SOUTHERN
SIERRA AND THEN SURFACE GRADIENTS/700 AND 850MB FLOW BRING SOUTHWEST
WINDS TO OUR FAVORED AREAS ESPECIALLY WESTERN SAN BERNARDINO
COUNTY...AHEAD OF THE FRONT EARLY SUNDAY AND THEN GUSTY NORTH WINDS
INTO SUNDAY NIGHT AND MONDAY. WILL POSSIBLY NEED WIND ADVISORIES IN
LATER FORECAST PACKAGES. TEMPERATURES WILL BE MILD AGAIN TODAY AHEAD
OF THE SYSTEM THEN DROP 8-12 DEGREES ON SUNDAY BEHIND THE FRONT WITH
LITTLE RECOVERY EXPECTED ON MONDAY UNDER NORTHERLY FLOW.

.LONG TERM...STILL SOME DISAGREEMENTS EARLY IN THE EXTENDED AS THE
ECMWF REMAINS STRONGER THAN THE GFS. BOTH MODELS ARE INDICATING A
SHORTWAVE MOVING THROUGH THE GREAT BASIN TUESDAY...BUT THE ECMWF
DIGS A TROUGH OVER THE 4-CORNERS REGION WHILE THE GFS ONLY SHOWS A
SLIGHT RIPPLE IN THE FLOW. THE MAIN DIFFERENCES WOULD BE IN THE
AMOUNT OF WIND AND A SLIGHT CHANCE OF PRECIPITATION OVER THE EASTERN
CWA. THE ECMWF HAS BEEN THE MOST CONSISTENT MODEL AND WILL CONTINUE
TO LEAN IN THAT DIRECTION. HAVE BACKED OFF ON THE POPS SLIGHTLY FOR
TUESDAY MORNING...BUT GHOST POPS AROUND 9-10 PERCENT REMAIN.
ALSO...DID SHOW A LITTLE NORTH WINDS DOWN THE COLORADO RIVER VALLEY.
BY WEDNESDAY...HIGH PRESSURE IS FORECAST TO BUILD INTO THE GREAT
BASIN ALLOWING FOR DRY CONDITIONS AND LIGHTER WINDS. TEMPERATURES
ARE ALSO EXPECTED TO RUN SEVERAL DEGREES ABOVE NORMAL THROUGH THE
END OF NEXT WEEK...ALTHOUGH DAILY MORNING INVERSION MAY KEEP MAXIMUM
POTENTIAL TEMPERATURES DOWN.
&&

.AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS AND CLEAR SKIES
THROUGH MID DAY BEFORE HIGH LEVEL CLOUDS BEGIN TO MOVE OVER THE AREA
LATER THIS AFTERNOON. CHANGES WILL OCCUR LATER TONIGHT AND SUNDAY AS
A COLD FRONT MOVES THROUGH THE AREA. SOUTHWEST WINDS WILL BEGIN TO
INCREASE AROUND 12Z SUNDAY MORNING TO AROUND 10-15KTS AHEAD OF THE
COLD FRONT AND STRENGTHEN TO AROUND 14-20KTS BY 16Z. THE COLD FRONT
IS CURRENTLY FORECAST TO MOVE THROUGH THE AREA AROUND 18Z-21Z SUNDAY
WITH WINDS SHIFTING TO THE NORTHWEST AROUND 14-20KTS. CLOUDS WILL
LOWER AND THICKEN TONIGHT...PERHAPS GETTING AS LOW AS 8000 FEET
BEFORE BREAKING UP SUNDAY MORNING. A BRIEF SHOWER CANNOT BE RULED
OUT...BUT VIRGA APPEARS MORE LIKELY AT THE TERMINAL...WITH A
SLIGHTLY GREATER RISK OF SHOWERS OVER THE LOCAL MOUNTAINS AND IN THE
MORMON MESA CORRIDOR. WINDS WILL SUBSIDE ON MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOSTLY CLEAR SKIES AND WINDS UNDER 10KTS CAN BE
EXPECTED TODAY BEFORE CHANGES START TO OCCUR LATER TONIGHT.
SOUTHWEST WINDS WILL START TO INCREASE OVER THE AREA OVERNIGHT
TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA DURING
THE DAY SUNDAY. SOUTHWEST WINDS AROUND 12-22KTS CAN BE EXPECTED
AHEAD OF THE FRONT AND NORTHWEST WINDS AROUND 12-22KTS CAN BE
EXPECTED BEHIND THE FRONT. THERE WILL BE A CHANCE OF SHOWERS TONIGHT
THROUGH SUNDAY NIGHT...MAINLY OVER THE HIGHER TERRAIN NEAR AND NORTH
OF A LINE FROM OLANCHA CALIFORNIA TO LAS VEGAS NEVADA TO MOUNT
TRUMBULL ARIZONA. THE GUSTY NORTH WINDS ARE EXPECTED TO SUBSIDE ON
MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 8, 3:32 AM PST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PST SAT NOV 8 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-090100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
332 AM PST SAT NOV 8 2008 /432 AM MST SAT NOV 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY. HOWEVER A LOW
PRESSURE SYSTEM WILL BE MOVING INTO THE DISTRICT TONIGHT. THIS
WILL RESULT IN A CHANCE OF RAIN AND SNOW OVER THE SOUTHERN SIERRA
THIS EVENING AND THEN SPREADING ACROSS THE CENTRAL NEVADA
MOUNTAINS TONIGHT. GUSTY WINDS WILL ALSO BE SEEN OVER THE EAST
SLOPES OF THE SOUTHERN SIERRA BY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM WILL MOVE EAST ON SUNDAY RESULTING IN
SCATTERED RAIN AND SNOW SHOWERS OVER THE AREA AND LOCAL GUSTY
WINDS...ESPECIALLY ACROSS NORTHWEST SAN BERNARDINO COUNTY. WIND
ADVISORIES MAY BE NEEDED FOR SUNDAY. GUSTY NORTH WINDS WILL ALSO
CONTINUE ON MONDAY BEHIND THE COLD FRONT. DRY NORTHWEST FLOW IS
THEN EXPECTED OVER THE DISTRICT THROUGH THURSDAY AHEAD OF A HIGH
PRESSURE SYSTEM BUILDING OVER THE WESTERN STATES BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.